MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the highly calcified superior mesenteric artery with severe angulation at takeoff of vessel from aorta.After engaging the lesion with a non-bsc sheath and 0.035 amplatz guidewire, a 6.0x30x135cm express ld stent was delivered into the lesion.The sheath position had to be adjusted and the stent was pulled back into the sheath.Due to the severe angle of the steerable sheath at the tip, the stent was pulled off of the balloon catheter as it was retracted back into the sheath through the curved tip of the sheath.This was noticed immediately and the entire sheath system, along with the wire and stent delivery system, was removed.The stent was retrieved from the sheath and nothing remain in the patient's body.No patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by mfr.: express ld device - 6x30x135cm was returned for anaslysis.The device was returned with the stent completely detached from the device.A visual and microscopic examination identified that the stent had been completely detached from the device.A microscopic examination found the stent struts to be damaged along the entire length of the stent.The stent damage most probably occurred when attempting to withdraw the device back into the sheath.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual examination identified that the balloon had not been subjected to positive pressure.The stent crimp marks were clearly visible on the balloon material.A visual and microscopic examination identified no issues with the balloon material that could potentially have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no damage or any issues along the length of the device.No other issues were identified during the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10123245
Report Number2134265-2020-07583
Device Sequence Number11357651
Product Code NIO
UDI-Device Identifier08714729579687
UDI-Public08714729579687
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0020814194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1